Alert archive / California / High Wind Warnings in 2025
High Wind Warning 8, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Feb 6, 2025, 2:58 AM PST for San Luis Obispo County, Santa Barbara County, California. It took effect at Feb 6, 2025, 12:00 PM PST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 6, 2025, 2:58 AM PST (10:58 UTC)
- In effect from
- Feb 6, 2025, 12:00 PM PST
- Expired
- Feb 6, 2025, 9:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
Counties San Luis Obispo County, CA, Santa Barbara County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:40 PM PST | NON-TSTM WND GST 59 | 4 Ne San Luis Obispo, CA | Mesonet station PG715 Mt. Lowe (PGE). |
| Feb 6, 5:20 PM PST | HIGH SUST WINDS 40 | 6 Ene Shandon, CA | Mesonet station PG147 Cholame (PGE). |
| Feb 6, 6:02 PM PST | FLOOD | 4 Nw Montecito, CA | Large boulders in roadway on Gibraltar Road eat of Camino Cielo. |
| Feb 6, 8:35 PM PST | NON-TSTM WND DMG | 2 N Arroyo Grande, CA | Tree down blocking Highway 227 near Montecito Ridge Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WWUS76 KLOX 061058 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 258 AM PST Thu Feb 6 2025 CAZ342-345-353-062300- /O.NEW.KLOX.HW.W.0008.250206T2000Z-250207T0500Z/ /O.NEW.KLOX.WI.Y.0016.250206T1058Z-250206T2000Z/ Santa Lucia Mountains-San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of Irish Hills, Hearst Castle, La Panza Range, Big Pine Mountain, Figueroa Mountain, Caliente Range, San Rafael Mountain, and Santa Margarita Lake 258 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WHAT...For the Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the High Wind Warning, south winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...San Luis Obispo County Mountains, Santa Barbara County Interior Mountains, and Santa Lucia Mountains. * WHEN...For the Wind Advisory, until noon PST today. For the High Wind Warning, from noon today to 9 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-062300- /O.NEW.KLOX.WI.Y.0016.250206T1200Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Gorman, Wrightwood, Mount Wilson, Acton, Mount Baldy, Lancaster, Warm Springs, Lake Palmdale, Llano, Palmdale, Elizabeth Lake, Pearblossom, Tejon Pass, The Angeles Crest Highway, Lake Los Angeles, Valyermo, Mill Creek, and Pyramid Lake 258 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ038-340-341-343-344-346>348-062300- /O.NEW.KLOX.WI.Y.0016.250206T1800Z-250207T1200Z/ Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Southern Salinas Valley-San Luis Obispo County Interior Valleys-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Lake Nacimiento, Creston, Los Olivos, Santa Ynez, Avila Beach, Templeton, Arroyo Grande, San Miguel, Solvang, Lompoc, San Luis Obispo, Shandon, Carrizo Plain, Vandenberg Space Force Base, Lopez Lake, Santa Maria, Atascadero, Lake Cachuma, Paso Robles, New Cuyama, Morro Bay, Nipomo, Pismo Beach, Cambria, and Buellton 258 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, San Luis Obispo County Interior Valleys, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, Santa Ynez Valley, and Southern Salinas Valley. * WHEN...From 10 AM this morning to 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ349-351-352-377-062300- /O.NEW.KLOX.WI.Y.0016.250206T2000Z-250207T0800Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of Lockwood Valley, Mount Pinos, Ozena, Jalama Beach, Gaviota, El Capitan State Beach, San Marcos Pass, Montecito Hills, and Refugio State Beach 258 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Ventura County Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...From noon today to midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Hall
3 follow-up statements
031 WWUS76 KLOX 062029 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1229 PM PST Thu Feb 6 2025 CAZ342-345-353-070500- /O.EXP.KLOX.WI.Y.0016.000000T0000Z-250206T2000Z/ /O.CON.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/ Santa Lucia Mountains-San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of Santa Margarita Lake, Hearst Castle, Irish Hills, San Rafael Mountain, Big Pine Mountain, Caliente Range, Figueroa Mountain, and La Panza Range 1229 PM PST Thu Feb 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...San Luis Obispo County Mountains, Santa Barbara County Interior Mountains, and Santa Lucia Mountains. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ038-340-341-343-344-346>348-070500- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Southern Salinas Valley-San Luis Obispo County Interior Valleys-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Buellton, Solvang, Morro Bay, Cambria, Arroyo Grande, Avila Beach, Carrizo Plain, Vandenberg Space Force Base, San Luis Obispo, Lake Cachuma, Lompoc, Atascadero, New Cuyama, Santa Ynez, San Miguel, Paso Robles, Pismo Beach, Templeton, Nipomo, Shandon, Santa Maria, Lake Nacimiento, Creston, Los Olivos, and Lopez Lake 1229 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, San Luis Obispo County Interior Valleys, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, Santa Ynez Valley, and Southern Salinas Valley. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ349-351-352-377-070500- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T0800Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of El Capitan State Beach, Mount Pinos, San Marcos Pass, Gaviota, Montecito Hills, Refugio State Beach, Lockwood Valley, Jalama Beach, and Ozena 1229 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Ventura County Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-070500- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Warm Springs, Palmdale, Wrightwood, Mount Wilson, Gorman, Tejon Pass, The Angeles Crest Highway, Valyermo, Pyramid Lake, Mount Baldy, Lancaster, Lake Los Angeles, Lake Palmdale, Mill Creek, Elizabeth Lake, Pearblossom, Llano, and Acton 1229 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles MW
933 WWUS76 KLOX 070425 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 825 PM PST Thu Feb 6 2025 CAZ342-345-353-070530- /O.CON.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/ Santa Lucia Mountains-San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of La Panza Range, Big Pine Mountain, San Rafael Mountain, Figueroa Mountain, Irish Hills, Santa Margarita Lake, Hearst Castle, and Caliente Range 825 PM PST Thu Feb 6 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...San Luis Obispo County Mountains, Santa Barbara County Interior Mountains, and Santa Lucia Mountains. * WHEN...Until 9 PM PST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ038-340-341-343-344-346>348-071200- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Southern Salinas Valley-San Luis Obispo County Interior Valleys-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Vandenberg Space Force Base, Pismo Beach, New Cuyama, Arroyo Grande, Nipomo, Carrizo Plain, Santa Ynez, Avila Beach, Creston, Solvang, Lake Cachuma, Paso Robles, Santa Maria, Lopez Lake, Atascadero, Buellton, San Luis Obispo, Templeton, San Miguel, Shandon, Lompoc, Los Olivos, Lake Nacimiento, Morro Bay, and Cambria 825 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, San Luis Obispo County Interior Valleys, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, Santa Ynez Valley, and Southern Salinas Valley. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ349-351-352-377-070800- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T0800Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of San Marcos Pass, El Capitan State Beach, Gaviota, Ozena, Lockwood Valley, Montecito Hills, Jalama Beach, Refugio State Beach, and Mount Pinos 825 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Ventura County Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-071630- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Warm Springs, Gorman, Mount Baldy, Elizabeth Lake, Valyermo, Lake Los Angeles, Acton, Tejon Pass, Pyramid Lake, Lake Palmdale, Pearblossom, Lancaster, Wrightwood, Mount Wilson, Palmdale, Llano, Mill Creek, and The Angeles Crest Highway 825 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles NWS Los Angeles/Oxnard
205 WWUS76 KLOX 070502 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 902 PM PST Thu Feb 6 2025 CAZ342-345-353-071200- /O.EXP.KLOX.HW.W.0008.000000T0000Z-250207T0500Z/ /O.NEW.KLOX.HW.W.0009.250207T0502Z-250207T1200Z/ Santa Lucia Mountains-San Luis Obispo County Mountains-Santa Barbara County Interior Mountains- Including the cities of Figueroa Mountain, San Rafael Mountain, Caliente Range, Santa Margarita Lake, Irish Hills, Hearst Castle, La Panza Range, and Big Pine Mountain 902 PM PST Thu Feb 6 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 25 to 40 mph with gusts up to 60 mph. * WHERE...San Luis Obispo County Mountains, Santa Barbara County Interior Mountains, and Santa Lucia Mountains. * WHEN...Until 4 AM PST Friday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ349-351-352-377-071200- /O.EXT.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Santa Barbara County Southwestern Coast-Santa Ynez Mountains Western Range-Santa Ynez Mountains Eastern Range-Northern Ventura County Mountains- Including the cities of Mount Pinos, Gaviota, Jalama Beach, Lockwood Valley, Ozena, Montecito Hills, El Capitan State Beach, San Marcos Pass, and Refugio State Beach 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Ventura County Mountains, Santa Barbara County Southwestern Coast, Santa Ynez Mountains Eastern Range, and Santa Ynez Mountains Western Range. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ038-340-341-343-344-346>348-071200- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T1200Z/ Cuyama Valley-San Luis Obispo County Beaches-San Luis Obispo County Inland Central Coast-Southern Salinas Valley-San Luis Obispo County Interior Valleys-Santa Barbara County Central Coast Beaches-Santa Barbara County Inland Central Coast-Santa Ynez Valley- Including the cities of Vandenberg Space Force Base, Lake Cachuma, Los Olivos, Atascadero, Buellton, Lake Nacimiento, Avila Beach, Solvang, Creston, Morro Bay, Santa Ynez, Lompoc, Nipomo, New Cuyama, San Luis Obispo, Paso Robles, Carrizo Plain, San Miguel, Pismo Beach, Cambria, Shandon, Lopez Lake, Templeton, Santa Maria, and Arroyo Grande 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cuyama Valley, San Luis Obispo County Beaches, San Luis Obispo County Inland Central Coast, San Luis Obispo County Interior Valleys, Santa Barbara County Central Coast Beaches, Santa Barbara County Inland Central Coast, Santa Ynez Valley, and Southern Salinas Valley. * WHEN...Until 4 AM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ378>383-071715- /O.CON.KLOX.WI.Y.0016.000000T0000Z-250207T2000Z/ Interstate 5 Corridor-Western San Gabriel Mountains and Highway 14 Corridor-Eastern San Gabriel Mountains-Western Antelope Valley Foothills-Eastern Antelope Valley Foothills-Antelope Valley- Including the cities of Wrightwood, Llano, Pearblossom, Palmdale, Pyramid Lake, Mount Wilson, The Angeles Crest Highway, Lake Palmdale, Mill Creek, Mount Baldy, Gorman, Elizabeth Lake, Lake Los Angeles, Acton, Tejon Pass, Valyermo, Lancaster, and Warm Springs 902 PM PST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST FRIDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Antelope Valley, Eastern Antelope Valley Foothills, Eastern San Gabriel Mountains, Interstate 5 Corridor, Western Antelope Valley Foothills, and Western San Gabriel Mountains and Highway 14 Corridor. * WHEN...Until noon PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Visit us at http://www.weather.gov/LosAngeles Hall
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Feb 5, 10:39 PM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 5, 10:39 PM PST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 1039 PM PST Wed Feb 5 2025 .SYNOPSIS...05/720 PM. A series of Pacific storm systems will move over the region through Friday, with occasional drizzle or light rain through Thursday. The next storm will bring more rain to the area Thursday night into Friday. Dry weather is expected over the weekend into early next week with below normal temperatures. Another storm is expected around the middle of next week. && .SHORT TERM (WED-SAT)...05/813 PM. ***UPDATE*** Following the first storm system that moved over the area today, Southwest California remains in a moist, southerly flow. Rainfall totals over the past 24+ hours ranged from 1 to 3 inches across much of Santa Barbara and San Luis Obispo Counties, except 3 to 5 inches across the SLO Coastal foothills (Rocky Butte coming in the highest). For Ventura County, peak values across the the interior valleys and mountains were between 1.0 to 1.5 inches, with peak values of 0.5 to 1 inch in the Los Angeles County mountains, including the Santa Monicas. Through this evening, patchy light rain or drizzle can be expected at times. Rain chances will increase throughout the area after midnight into Thursday, but with only light accumulations under 0.25 inch for most areas. The exception will be northwest San Luis Obispo County, where the coastal hills will see rain chances and amounts increasing Thursday morning into the afternoon hours. Rain will then spread from northwest to southeast across the area Thursday night through Friday afternoon. Total additional rain amounts will be generally 0.50 to 1.0 inch for coasts and valleys and 1-2 inches in the mountains, except 2-3 inches in the Santa Lucia and Santa Ynez mountains. Winds will remain southerly and mainly light through the overnight hours, but will begin increasing after sunrise and through the afternoon. Widespread gusts to 30 mph are expected across areas north of Point Conception, and up to 35 mph over the interior mountains of SLO County. Over the Antelope Valley and adjacent foothills, gusts of 35 to 45 mph will be common by the afternoon hours. ***From Previous Discussion*** The second system of the week is approaching 130w this afternoon and will reach the Central Coast around between 10 and 2 2pm Thursday. This storm has a peak IVT value of around 500 around SLO County which is right on the border between a weak to moderate AR. And as with the last system that IVT value drops rapidly moving south to around 250 in LA, which is at best a weak AR. These are very similar numbers as the first system and ensemble solutions and high res models are indicating similar rain rain rates overall, mainly under a quarter inch per hour except up to a half inch in the mountains of SLO/SB Counties. The main difference is the system moves through a little faster based on the latest model so the duration of rain should not be quite as long, especially along the Central Coast. So overall amounts should be more uniform across the 4 county area, mainly under one inch most areas, except 2-3" in the mountains. And once again little to no snow with snow levels mostly above 8000 feet. Overall a beneficial rain for most areas with minimal impacts. Some wind is expected with the storm Thursday and Thursday night, especially in SLO County, but southerly gradients are 2-4mb weaker than yesterday winds should be slightly weaker. Rain is expected to taper off early Friday morning along the Central Coast and later in the afternoon for LA County. Sunshine returns Saturday but temperatures 3-6 degrees below normal. Likely some gusty northerly winds in the mountains. .LONG TERM (SUN-WED)...05/219 PM. Dry, northwest flow dominates the weather pattern Sunday through Tuesday with some locally gusty winds at times in the mountains and along the Central Coast. Very little change in temperatures from the weekend with highs in the low 60s and some sub-freezing overnight temperatures across the colder valleys, especially interior SLO County and the Antelope Valley. The next storm system is expected to arrive Wednesday and continue into Thursday and does have AR characteristics. Ensemble solutions are exhibiting typical back and forth rain amounts from run to run but the ensemble means are very similar to the storms this week. One thing to monitor is there is a higher percentage of solutions showing rain totals over 3 inches, and even a few over 5 inches, even in LA County. So there is a higher ceiling with next week's storm. Stay tuned. && .AVIATION...06/0506Z. At 0219Z at KLAX, there was a 7000 ft deep moist layer. Low confidence in the current forecast. Predominantly IFR to MVFR ceilings and visibilities in rain and mist will continue from the beaches to the coastal ranges. There is a high chance of IFR to MVFR conditions after 03Z, with a 20% chance for LIFR conditions. KLAX...Predominantly IFR to MVFR conditions in rain expected tonight. There is a 60 percent chance of easterly winds between 7 and 10 knots through mid-afternoon. KBUR...Predominantly IFR to MVFR conditions in rain and mist expected tonight. There is a 30 percent chance of conditions briefly lowering in showers. && .MARINE...05/1038 PM. High confidence in the forecast through early Thursday, then moderate confidence thereafter. For the waters from Point Conception and north, Small Craft Advisory (SCA) level winds look likely by Thursday morning. There is a 40% chance for gale force winds into early Thursday night, and a Gale Watch may be issued for this time. Winds will weaken overnight Friday, shifting to the northwest behind the frontal system. There is a 30-40 percent chance of gales through the weekend. Inside the southern California bight, winds and seas will likely remain below SCA levels through Thursday morning, and then there is a 40-60 percent chance of SCA level southerly winds late Thursday afternoon to Thursday night and again Friday. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...MW/Ciliberti AVIATION...Phillips MARINE...Phillips/Cohen SYNOPSIS...MW/Smith weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:58 AM PST | Wind Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 30 hr |
| Feb 6, 4:01 AM PST | Gale Warning | LOX | 22 hr | |
| Feb 6, 4:01 AM PST | Small Craft Advisory | LOX | 22 hr |
Nearby
High Wind Warnings in California, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.